Publication
Title
A new short proof of Naranan's theorem, explaining Lotka's law and Zipf's law
Author
Abstract
Naranan's important theorem, published in Nature in 1970, states that if the number of journals grows exponentially and if the number of articles in each journal grows exponentially (at the same rate for each journal), then the system satisfies Lotka's law and a formula for the Lotka's exponent is given in function of the growth rates of the journals and the articles. This brief communication re-proves this result by showing that the system satisfies Zipf's law, which is equivalent with Lotka's law. The proof is short and algebraic and does not use infinitesimal arguments.
Language
English
Source (journal)
Journal of the American Society for Information Science. - Washington, D.C., 1970 - 2000
Publication
Washington, D.C. : 2010
ISSN
0002-8231
Volume/pages
61:12(2010), p. 2581-2583
ISI
000284231100016
Full text (Publisher's DOI)
Full text (publisher's version - intranet only)
UAntwerpen
Faculty/Department
Research group
Publication type
Subject
External links
Web of Science
Record
Identification
Creation 01.03.2011
Last edited 11.09.2017
To cite this reference